Alert archive / Iowa / Wind Chill Advisories in 2017
Wind Chill Advisory 3, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Jan 5, 2017, 3:26 PM CST for 20 counties in Iowa. It took effect at Jan 5, 2017, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2017, 3:26 PM CST (21:26 UTC)
- In effect from
- Jan 5, 2017, 6:00 PM CST
- Expired
- Jan 6, 2017, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Des Moines, IA
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 118 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799 WWUS43 KDMX 052126 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 326 PM CST THU JAN 5 2017 ...BITTER COLD WINTER CHILLS TONIGHT THROUGH FRIDAY MORNING... .TEMPERATURES TONIGHT WILL DROP INTO THE ZERO TO 10 BELOW ZERO RANGE. THESE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILLS COLDER THAN 20 DEGREES BELOW ZERO AT TIMES. THE COLDEST WIND CHILLS WILL OCCUR FROM AROUND MIDNIGHT TONIGHT TO 7 AM FRIDAY. IAZ004>007-015>017-023>028-060530- /O.NEW.KDMX.WC.Y.0003.170106T0000Z-170106T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, CLEAR LAKE, POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, AND WAVERLY 326 PM CST THU JAN 5 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM CST FRIDAY. * WINDS...NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES OF ZERO TO 10 BELOW ZERO...WITH WIND CHILLS OF 20 TO 30 BELOW ZERO. * IMPACTS...THESE WIND CHILLS COULD CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ZOGG
5 follow-up statements
115 WWUS43 KDMX 060238 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 838 PM CST THU JAN 5 2017 ...BITTER COLD WINTER CHILLS TONIGHT THROUGH FRIDAY MORNING... .TEMPERATURES TONIGHT WILL DROP INTO THE ZERO TO 10 BELOW ZERO RANGE. THESE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILLS COLDER THAN 20 DEGREES BELOW ZERO AT TIMES. THE COLDEST WIND CHILLS WILL OCCUR FROM AROUND MIDNIGHT TO 7 AM FRIDAY. IAZ004>007-015>017-023>028-061045- /O.CON.KDMX.WC.Y.0003.000000T0000Z-170106T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, CLEAR LAKE, POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, AND WAVERLY 838 PM CST THU JAN 5 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WINDS...NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES OF ZERO TO 10 BELOW ZERO...WITH WIND CHILLS OF 20 TO 30 BELOW ZERO. * IMPACTS...THESE WIND CHILLS COULD CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
402 WWUS43 KDMX 060551 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1151 PM CST THU JAN 5 2017 ...BITTER COLD WINTER CHILLS THROUGH FRIDAY MORNING... .TEMPERATURES WILL DROP INTO THE ZERO TO 10 BELOW ZERO RANGE OVERNIGHT. THESE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILLS COLDER THAN 20 DEGREES BELOW ZERO AT TIMES. IAZ033>039-061400- /O.EXA.KDMX.WC.Y.0003.000000T0000Z-170106T1600Z/ SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF SAC CITY, LAKE VIEW, ODEBOLT, WALL LAKE, SCHALLER, EARLY, ROCKWELL CITY, MANSON, LAKE CITY, POMEROY, FORT DODGE, WEBSTER CITY, IOWA FALLS, ELDORA, ACKLEY, GRUNDY CENTER, REINBECK, CONRAD, DIKE, WELLSBURG, WATERLOO, AND CEDAR FALLS 1151 PM CST THU JAN 5 2017 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY, WHICH IS IN EFFECT UNTIL 10 AM CST FRIDAY. * WINDS...NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES OF ZERO TO 10 BELOW ZERO...WITH WIND CHILLS OF 20 TO 30 BELOW ZERO. * IMPACTS...THESE WIND CHILLS COULD CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ004>007-015>017-023>028-061400- /O.CON.KDMX.WC.Y.0003.000000T0000Z-170106T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, CLEAR LAKE, POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, AND WAVERLY 1151 PM CST THU JAN 5 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WINDS...NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES OF ZERO TO 10 BELOW ZERO...WITH WIND CHILLS OF 20 TO 30 BELOW ZERO. * IMPACTS...THESE WIND CHILLS COULD CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
739 WWUS43 KDMX 060935 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 335 AM CST FRI JAN 6 2017 ...BITTER COLD WIND CHILLS THROUGH MID MORNING... .EARLY MORNING LOWS WILL BE IN THE 5 TO 10 BELOW ZERO RANGE EARLY THIS MORNING. THESE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE WIND CHILLS COLDER THAN 20 DEGREES BELOW ZERO AT TIMES. IAZ004>007-015>017-023>028-033>039-061600- /O.CON.KDMX.WC.Y.0003.000000T0000Z-170106T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, CLEAR LAKE, POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, WAVERLY, SAC CITY, LAKE VIEW, ODEBOLT, WALL LAKE, SCHALLER, EARLY, ROCKWELL CITY, MANSON, LAKE CITY, POMEROY, FORT DODGE, WEBSTER CITY, IOWA FALLS, ELDORA, ACKLEY, GRUNDY CENTER, REINBECK, CONRAD, DIKE, WELLSBURG, WATERLOO, AND CEDAR FALLS 335 AM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL REMAIN ZERO OR LESS THROUGH MID MORNING PRODUCING WIND CHILLS IN THE TEENS AND 20S BELOW ZERO. * IMPACTS...THESE WIND CHILLS COULD CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ SMALL
885 WWUS43 KDMX 061427 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 827 AM CST FRI JAN 6 2017 ...BITTER COLD WIND CHILLS THROUGH MID MORNING... .TEMPERATURES ARE IN THE 5 TO 10 BELOW ZERO RANGE. THESE COLD TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 15 MPH WILL CONTINUE PRODUCING WIND CHILLS COLDER THAN 20 DEGREES BELOW ZERO. IAZ004>007-015>017-023>028-033>039-061600- /O.CON.KDMX.WC.Y.0003.000000T0000Z-170106T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, CLEAR LAKE, POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, WAVERLY, SAC CITY, LAKE VIEW, ODEBOLT, WALL LAKE, SCHALLER, EARLY, ROCKWELL CITY, MANSON, LAKE CITY, POMEROY, FORT DODGE, WEBSTER CITY, IOWA FALLS, ELDORA, ACKLEY, GRUNDY CENTER, REINBECK, CONRAD, DIKE, WELLSBURG, WATERLOO, AND CEDAR FALLS 827 AM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WINDS...NORTHWEST AT 5 TO 15 MPH. * TEMPERATURES/WIND CHILL VALUES...TEMPERATURES WILL REMAIN ZERO OR LESS THROUGH MID MORNING PRODUCING WIND CHILLS IN THE TEENS AND 20S BELOW ZERO. * IMPACTS...THESE WIND CHILLS COULD CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS, MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
227 WWUS43 KDMX 061546 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 946 AM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM THIS MORNING... IAZ004>007-015>017-023>028-033>039-061700- /O.EXP.KDMX.WC.Y.0003.000000T0000Z-170106T1600Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- INCLUDING THE CITIES OF ESTHERVILLE, ALGONA, FOREST CITY, LAKE MILLS, NORTHWOOD, MANLY, EMMETSBURG, GARNER, BRITT, KANAWHA, MASON CITY, CLEAR LAKE, POCAHONTAS, LAURENS, ROLFE, FONDA, GILMORE CITY, HUMBOLDT, EAGLE GROVE, CLARION, BELMOND, HAMPTON, PARKERSBURG, CLARKSVILLE, SHELL ROCK, GREENE, APLINGTON, ALLISON, DUMONT, WAVERLY, SAC CITY, LAKE VIEW, ODEBOLT, WALL LAKE, SCHALLER, EARLY, ROCKWELL CITY, MANSON, LAKE CITY, POMEROY, FORT DODGE, WEBSTER CITY, IOWA FALLS, ELDORA, ACKLEY, GRUNDY CENTER, REINBECK, CONRAD, DIKE, WELLSBURG, WATERLOO, AND CEDAR FALLS 946 AM CST FRI JAN 6 2017 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... .TEMPERATURES HAVE RISEN TO NEAR ZERO AND WILL CONTINUE TO RISE THROUGHOUT THE MORNING...BRINGING WIND CHILL VALUES ABOVE NEGATIVE 20 DEGREES...TO AROUND MINUS 5 TO MINUS 15 DEGREES INTO THE AFTERNOON. $$ KOTENBERG
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 11:32 AM CST, 3 hours 54 minutes earlier.
Area forecast discussion, Jan 5, 11:32 AM CST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Des Moines IA 1132 AM CST Thu Jan 5 2017 ...Updated for 05/18Z Aviation Discussion... .SHORT TERM.../Today through Tonight/ Issued at 322 AM CST Thu Jan 5 2017 Very cold wind chills are affecting the area once again this morning, especially across the far north where wind chills of 15 to 20 below are currently being observed. The light snow that affected about the southern two thirds of the area overnight has begun to move out, and will linger another couple of hours in the southeast but with little to no additional accumulation. Within the cyclonic flow dominating the region aloft, a shortwave trough will swing overhead late today and tonight. Strengthening low level cold air advection combined with weak lift ahead of the approaching wave will generate low clouds and flurries this afternoon and have maintained them in the ongoing forecast. However, no impact or accumulation is expected though there may be some marginally reduced visibilities at times. In wake of the shortwave tonight and with a cold high pressure area building to our southwest over Nebraska and Kansas, skies should largely clear out with diminishing winds allowing temperatures to fall even further. It is likely that yet another wind chill advisory will be justified for our northern counties late tonight into Friday morning. .LONG TERM.../Friday through Wednesday/ Issued at 322 AM CST Thu Jan 5 2017 Friday through Monday...Confidence Medium to High Few overall concerns other than temperatures through the weekend. Secondary cold airmass through Friday with ridge of high pressure over the region will make for a rather chilly morning Friday with cold wind chills to start the day...then with the help of another weak wave...winds briefly become west southwest aloft allowing for a recovery of H850 temperatures to -16C northeast to -12C west by late Friday and Friday evening. The passage of this trough and yet another bubble of high pressure into Saturday morning will result in a slowing of the warming trend...overall. Friday highs will reach tech single digits northeast where more cloud cover will remain...to the mid to upper teens elsewhere. The setback to below zero overnight lows Saturday morning northeast and single digits south should give way to afternoon readings in the lower teens north to the lower 20s southwest with a slow warming continuing. With the ridge axis in place over northeast Iowa Sunday morning...expect that more below zero overnight lows can be expected. Finally the last Arctic High moves east of the area Sunday and stronger warm air advection returns over much of the Plains. Though moisture is limited there may be some midlevel clouds Sunday as the warmer air streams across the region. H850 temperatures warm to about -6C by the end of the day resulting in highs once again in the teens northeast to the upper 20s southwest. On Monday stronger isentropic lift over northern Iowa may result in a small area of light snow as the warm air continues to stream northeast. Models are in good agreement through Tuesday with a rain/snow mix over the region...though differences in timing...low track and qpf amounts bring some questions and lower confidence into the forecast by Monday. Tuesday through Thursday...Confidence Low Medium range solutions diverge by Tuesday with the Euro showing one stronger northern stream low with strong cold air advection immediately following first wave and precipitation ending. Meanwhile the GFS still has the a weaker northern stream storm and a secondary stronger southern stream system tracking into southern Iowa/northern Missouri Tuesday with more significant overrunning precipitation in the south. Also...weak cold air advection follows the GFS into Tuesday and Wednesday while the Euro supports another brief shot of cold air prior to slight warming into Thursday. There seems to be plenty of uncertainty in the H500 flow into next week as well. A quick glance at yesterdays 12z hemispheric forecast compared to tonights 00z hemispheric forecast suggests little agreement with regard to the number of short waves tracking through the flow and the overall frequency of storms. Thus...after late Monday into Tuesday and beyond little stock should be placed on the extended forecast for now. && .AVIATION.../For the 18Z TAFS through 18Z Friday afternoon/ Issued at 1132 AM CST Thu Jan 5 2017 -SHSN is possible this afternoon mainly south of I-80, mainly affecting KOTM. MVFR cigs are expected there too. Elsewhere, MVFR cigs are expected at times mainly east of U.S. Hwy 169, mainly affecting KMCW, KALO and KDSM. KFOD may see MVFR cigs at times as well but did not believe it would be long enough to justify a TEMPO group there. Skies will gradually clear tonight, with VFR conditions prevailing overnight and Friday. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Lee LONG TERM...REV AVIATION...Zogg
Hazardous weather outlook, Jan 5, 11:37 AM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1137 AM CST THU JAN 5 2017 IAZ004>007-015>017-023>028-033>039-061745- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 1137 AM CST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILL VALUES WILL FALL TO 20 TO 25 BELOW ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL VALUES WILL RANGE FROM 20 TO 25 BELOW ACROSS THE AREA EARLY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ044>050-057>062-070>075-081>086-092>097-061745- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 1137 AM CST THU JAN 5 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ZOGG
Nearby
Wind Chill Advisories in Iowa, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.